Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 58, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 7, 2021, 4:30 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 4:30 AM CDT (09:30 UTC)
- Expired
- Jun 7, 2021, 6:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR, Ouachita County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
367
WGUS54 KLZK 070930
FFWLZK
ARC019-039-103-109-071130-
/O.NEW.KLZK.FF.W.0058.210607T0930Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
430 AM CDT Mon Jun 7 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Clark County in southwestern Arkansas...
Western Dallas County in southwestern Arkansas...
Northwestern Ouachita County in southwestern Arkansas...
Southern Pike County in southwestern Arkansas...
* Until 630 AM CDT.
* At 429 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Camden, Arkadelphia, Murfreesboro, Gurdon, Sparkman, Chidester,
Okolona, Whelen Springs, Beirne, Richwoods, Gum Springs in Clark
County, White Oak Lake State Park, Halfway, Poison Springs State
Park, Cullendale, Crater Of Diamonds State Park, Narrows Dam,
Delight, Antoine and Billstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
3354 9311 3378 9310 3382 9314 3379 9318
3384 9329 3390 9330 3396 9338 3396 9347
3394 9353 3401 9375 3401 9382
FLASH FLOOD...RADAR INDICATED
$$
Goudsward2 follow-up statements
529
WGUS74 KLZK 071001
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
501 AM CDT Mon Jun 7 2021
ARC019-039-103-109-071130-
/O.CON.KLZK.FF.W.0058.000000T0000Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Ouachita AR-Pike AR-
501 AM CDT Mon Jun 7 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT THIS
MORNING FOR CLARK, WESTERN DALLAS, NORTHWESTERN OUACHITA AND
SOUTHERN PIKE COUNTIES...
At 501 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Camden, Arkadelphia, Murfreesboro, Gurdon, Sparkman, Chidester,
Okolona, Whelen Springs, Beirne, Richwoods, Gum Springs in Clark
County, White Oak Lake State Park, Halfway, Poison Springs State
Park, Cullendale, Crater Of Diamonds State Park, Narrows Dam,
Delight, Antoine and Billstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
3354 9311 3378 9310 3382 9314 3379 9318
3384 9329 3390 9330 3396 9338 3396 9347
3394 9353 3401 9375 3401 9382
FLASH FLOOD...RADAR INDICATED
$$
Goudsward180
WGUS74 KLZK 071124
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
624 AM CDT Mon Jun 7 2021
ARC019-039-103-109-071134-
/O.EXP.KLZK.FF.W.0058.000000T0000Z-210607T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Ouachita AR-Pike AR-
624 AM CDT Mon Jun 7 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR
CLARK, WESTERN DALLAS, NORTHWESTERN OUACHITA AND SOUTHERN PIKE
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3415 9382 3415 9328 3411 9269 3347 9282
3354 9311 3378 9310 3382 9314 3379 9318
3384 9329 3390 9330 3396 9338 3396 9347
3394 9353 3401 9375 3401 9382
$$
GoudswardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:43 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 7, 3:43 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 343 AM CDT Mon Jun 7 2021 .Short Term...Today through Tuesday night Forecast generally on track and it continues to look very unsettled with locally heavy rain expected. Main driver continues to be a slow moving, cut off upper low, and associated upper trough currently centered over NE Oklahoma. System will be very slow to move out resulting in numerous showers and isolated thunderstorms. CAMS guidance seems to have a good handle on this developing situation and will follow it closely moving forward. Heavy rain has been experienced across portions of the CWA over the past 24 hours with several bands of two inch plus amounts noted. Parts of SW Arkansas did see in excess of four inches early Sunday morning with additional heavy rain already occurring at this time in the same general area. This precipitation has left many parts of the state saturated and subject to flash flooding issues with any additional precipitation, which by the way seems to be a very good bet. The air mass is moisture laden with PWATS currently between 1.5 and 2 inches. PWATS are expected to remain very high with some guidance showing these values climbing to as high as 2.25 inches as low level flow will come in from a wide open gulf. Low level convergence is also evident and with light steering flow, any cells that do develop will be very efficient rain makers. While instability is noted, overall threat of severe weather does not seem very high although a strong storm or two can not be ruled out. Models are very bullish with widespread precipitation through Tuesday of several inches of rain, at least. At least one CAMS model is actually showing a MCV in its reflectivity field which would lead to additional flooding concerns. Based on antecedent soil conditions, the potential for slow moving, training cells and the amount of moisture in place, have decided to issue a flash flood watch effective this morning. I would not be surprised to see a large part of central and southern Arkansas seeing in excess of three to four inches of rain with locally higher amounts through Tuesday. Upper trough finally begins to lift out Tuesday night and into Wednesday as ridging begins to build into the nations mid section. && .Long term...Wednesday through Sunday Beginning of the long term forecast wl lkly mark the beginning of a prevailing summertime pattern for the Natural State. H500 progs suggest the lingering weak upper cyclonic perturbation that wl be shifting Ewrd, w/ Wrn US troughing advancing Ewrd and amplifying antecedent Cntrl US ridging. As Cntrl US H500 ridging becomes more steady, temperature trends across the FA wl become more seasonable for June in AR, w/ afternoon highs approaching the upper 80s and low 90s at most locations. As such, w/ minimal forcing mechanisms in play, a transition to diurnally driven PoPs is anticipated, w/ SCT showers/tstorms becoming more prevalent in the afternoon hours across the region. Late in the PD, H500 ridging appears to retrograde, positioning a fetch of weak N/Wrly flow over the Cntrl US, w/ broad diffluence noted over the Srn Gulf Coast. Synoptic forcing for descent on the downstream branch of this ridge looks to support a sfc high over the Nrn Great Plains, which is progged to sag S/wrd through through Cntrl US sometime late next weekend. 00Z suite of global deterministic guidance remains more variable on magnitude and positioning of the sfc high and weak cold frnt, however, some similarities do exist including the retrograding upper ridge and sfc anticyclonic flow. 00Z GFS remains more aggressive w/ a stronger sfc high and cold frnt, while ECMWF guidance is more tame, w/ the frnt washing out. Given the anticipated summertime pattern, this upcoming feature remains one of the more interesting fcst features to watch in the extended term, and may offer a brief relief after the coming week of sweltering conditions. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 80 68 82 69 / 80 80 80 70 Camden AR 83 69 86 70 / 80 50 70 30 Harrison AR 78 65 80 67 / 80 70 70 50 Hot Springs AR 79 67 83 69 / 80 70 80 40 Little Rock AR 80 69 83 71 / 90 70 80 50 Monticello AR 83 72 86 72 / 80 60 70 40 Mount Ida AR 79 67 83 68 / 80 70 80 40 Mountain Home AR 79 67 81 69 / 80 70 80 50 Newport AR 82 70 82 71 / 80 80 80 70 Pine Bluff AR 83 70 84 72 / 80 60 70 50 Russellville AR 79 68 82 69 / 90 70 80 50 Searcy AR 81 67 83 69 / 80 80 80 70 Stuttgart AR 83 71 84 72 / 80 70 70 60 && .LZK Watches/Warnings/Advisories... Flash Flood Watch from 7 AM CDT this morning through Wednesday morning FOR Arkansas-Bradley-Calhoun-Clark-Cleburne-Cleveland- Conway-Dallas-Desha-Drew-Faulkner-Garland-Grant-Hot Spring- Independence-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke- Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-Van Buren-White-Woodruff-Yell. && Short Term...Goudsward / Long Term...GREEN
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 358 AM CDT Mon Jun 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 358 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected through the period with locally heavy rain possible. Several inches of rain have fallen across a good part of the state over the past day or so leaving the ground saturated in many areas. Rainfall amounts could surpass three inches for much of central and southern Arkansas through tonight leading to flash flooding concerns. These concerns will be heightened in those areas that have already experienced heavy rain. Area streams and rivers will likely see some rises as the water drains off. While a strong storm or two cannot be ruled out, widespread severe weather is not expected and the main concern will continue to be heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional periods of rain, locally heavy, are expected Tuesday and into Tuesday night. Several more inches of rain could fall on saturated ground leading to additional flash flooding concerns. Come Wednesday, a stagnant, summertime pattern is expected to develop follow a period of heavy and persistent rainfall in the short term. Daily chances for afternoon showers and a few thunderstorms will prevail, with an occasional strong storm, however no organized severe weather is anticipated. Afternoon temperatures will be on the rising trend, with highs beginning to approach 90F, along with muggy and sweltering conditions settling in. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/232
In the hours before
Local storm report, Jun 6, 11:08 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1108 PM CDT SUN JUN 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD FERNDALE 34.78N 92.56W
06/06/2021 PULASKI AR SOCIAL MEDIA
PICTURE POSTED TO SOCIAL MEDIA OF WATER MOVING ACROSS A
NEIGHBORHOOD ROAD IN FERNDALE.
&&
EVENT NUMBER LZK2100657
232Local storm report, Jun 6, 11:24 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1124 PM CDT SUN JUN 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLASH FLOOD MONTICELLO 33.62N 91.79W
06/06/2021 DREW AR SOCIAL MEDIA
SOCIAL MEDIA VIDEO OF SOME STREET FLOODING IN
MONTICELLO.
&&
EVENT NUMBER LZK2100658
232Special weather statement, Jun 7, 3:27 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
327 AM CDT Mon Jun 7 2021
ARZ053-062-070915-
Clark AR-Dallas AR-
327 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK AND WESTERN DALLAS
COUNTIES UNTIL 415 AM CDT...
At 326 AM CDT, Doppler radar was tracking a strong thunderstorm over
Beirne, or 12 miles northeast of Prescott, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gurdon... Sparkman...
Okolona... Whelen Springs...
Beirne... Gum Springs in Clark County...
Richwoods... Burtsell...
Curtis... Ouachita...
Vaden... Joan...
Dalark... Griffithtown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3382 9314 3380 9318 3383 9322 3383 9326
3385 9329 3388 9331 3389 9330 3395 9337
3399 9338 3400 9340 3414 9286 3382 9277
3381 9290 3382 9291 3382 9293 3380 9294
3379 9312
TIME...MOT...LOC 0826Z 258DEG 21KT 3392 9322
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:36 PM CDT | Flash Flood Warning | LZK | Drew | 119 min |
| Jun 7, 2:49 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 4 days |
| Jun 7, 3:27 AM CDT | Special Weather Statement | LZK | Clark | 48 min |
| Jun 7, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 47 min |
| Jun 7, 5:04 AM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 41 min |
| Jun 7, 5:52 AM CDT | Special Weather Statement | LZK | Jefferson, Lincoln | 38 min |
| Jun 7, 10:32 AM CDT | River Flood Warning | LZK | Saline | 33 hr |
| Jun 7, 10:39 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 10 days |
| Jun 7, 10:42 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 46 hr |
| Jun 7, 1:33 PM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Jun 7, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Jun 7, 2:11 PM CDT | Special Weather Statement | LZK | Ouachita | 34 min |
| Jun 7, 2:13 PM CDT | Tornado Warning | LZK | Clark, Montgomery, Pike | 47 min |
| Jun 7, 2:32 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 43 min |
| Jun 7, 2:37 PM CDT | Tornado Warning | LZK | Clark, Pike | 38 min |
| Jun 7, 2:49 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 41 min |
| Jun 7, 3:10 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 50 min |
| Jun 7, 3:13 PM CDT | Tornado Warning | LZK | Garland, Hot Spring | 35 min |
| Jun 7, 3:20 PM CDT | Tornado Warning | LZK | Calhoun, Dallas, Ouachita | 28 min |
| Jun 7, 3:25 PM CDT | Tornado Warning | LZK | Clark, Garland, Hot Spring | 35 min |
| Jun 7, 3:27 PM CDT | Tornado Warning | LZK | Clark, Dallas | 29 min |
| Jun 7, 3:43 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 32 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 9 min |
| Jun 7, 3:57 PM CDT | Tornado Warning | LZK | Clark, Hot Spring | 30 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | LZK | Ouachita | 46 min |
| Jun 7, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Grant, Hot Spring, Ouachita | 45 min |
| Jun 7, 4:15 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 30 min |
| Jun 7, 4:19 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 3 hr |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 40 min |
| Jun 7, 4:47 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 3 hr |
| Jun 7, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 49 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | LZK | Calhoun, Cleveland, Dallas | 8 min |
| Jun 7, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more | 41 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 50 min |
| Jun 7, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more | 36 min |
| Jun 7, 5:52 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 38 min |
| Jun 7, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more | 53 min |
| Jun 7, 6:10 PM CDT | Special Weather Statement | LZK | Lonoke | 50 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, White | 39 min |
| Jun 7, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.